Alert archive / Mississippi / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 41, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Feb 6, 2006, 2:12 PM CST for Simpson County, Smith County, Mississippi. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 6, 2006, 2:12 PM CST (20:12 UTC)
- Expired
- Feb 6, 2006, 3:10 PM CST
- In force
- 58 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
Counties Simpson County, MS, Smith County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 38 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 8.2 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 26 J/kg
- Mixed-layer CIN
- -156 J/kg
- Mixed-layer LCL
- 798 m above ground
- 0-6 km bulk shear
- 81 kt
- 0-1 km storm-relative helicity
- 431 m²/s²
- 0-3 km storm-relative helicity
- 386 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 062012 SVRJAN MSC127-129-062115- /O.NEW.KJAN.SV.W.0041.060206T2012Z-060206T2115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 212 PM CST MON FEB 6 2006 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN SIMPSON COUNTY IN CENTRAL MISSISSIPPI THIS INCLUDES THE CITY OF MENDENHALL CENTRAL SMITH COUNTY IN CENTRAL MISSISSIPPI * UNTIL 315 PM CST * AT 212 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR MENDENHALL...AND MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RALEIGH BY 245 PM CST LAT...LON 3203 8999 3191 8997 3197 8933 3214 8933 $$ BANNAN
3 follow-up statements
000 WWUS54 KJAN 062053 SVSJAN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 252 PM CST MON FEB 6 2006 MSC127-129-062115- /O.CON.KJAN.SV.W.0041.000000T0000Z-060206T2115Z/ SMITH MS-SIMPSON MS- 252 PM CST MON FEB 6 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CST FOR SIMPSON AND SMITH COUNTIES... AT 249 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 6 MILES SOUTH OF RALEIGH...MOVING EAST AT 40 MPH. ANOTHER SEVERE THUNDERSTORM WAS LOCATED NEAR OR JUST TO THE EAST OF MAGEE. THIS STORM WAS ALSO MOVING EAST AT 40 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... SYLVARENA BY 300 PM CST IN ADDITION TO LARGE HAIL...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3199 8969 3193 8975 3197 8933 3214 8933 $$ CME
000 WWUS54 KJAN 062104 SVSJAN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 304 PM CST MON FEB 6 2006 MSC127-062114- /O.CAN.KJAN.SV.W.0041.000000T0000Z-060206T2115Z/ SIMPSON MS- 304 PM CST MON FEB 6 2006 ...THE SEVERE THUNDERSTORM WARNING FOR SIMPSON COUNTY IS CANCELLED... LAT...LON 3202 8948 3194 8957 3197 8933 3206 8933 $$ MSC129-062115- /O.CON.KJAN.SV.W.0041.000000T0000Z-060206T2115Z/ SMITH MS- 304 PM CST MON FEB 6 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CST FOR SMITH COUNTY... AT 302 PM CST...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF PRODUCING DIME SIZE HAIL. THIS STORM WAS LOCATED NEAR SYLVARENA....MOVING EAST AT 35 MPH. IN ADDITION TO LARGE HAIL...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3202 8948 3194 8957 3197 8933 3206 8933 $$ CME
000 WWUS54 KJAN 062110 SVSJAN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 309 PM CST MON FEB 6 2006 MSC129-062119- /O.CAN.KJAN.SV.W.0041.000000T0000Z-060206T2115Z/ SMITH MS- 309 PM CST MON FEB 6 2006 ...THE SEVERE THUNDERSTORM WARNING FOR SMITH COUNTY IS CANCELLED... THE STRONGEST STORM HAS MOVED OUT OF THE COUNTY AND ALL THE OTHER THUNDERSTORMS ARE NOT SEVERE AT THIS TIME. LAT...LON 3202 8948 3194 8957 3197 8933 3206 8933 $$ CME
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 6, 8:55 AM CST, 5 hours 17 minutes earlier.
Area forecast discussion, Feb 6, 8:55 AM CST, 5 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 855 AM CST MON FEB 6 2006 .DISCUSSION... UPDATED FORECAST TO TWEAK WORDING A BIT...INCREASE TEMPS CENTRAL AND SOUTH AND TO BEGIN TO DECREASE POPS FROM THE WEST A BIT. CURRENTLY AT THE SFC...LOW PRESSURE LOCATED OVER NORTHERN LA WITH A SFC TROUGH CUTTING WEST TO EAST ACROSS CENTRAL MS (JUST NORTH OF I-20 CORRIDOR) AND A WARM FRONT CUTTING SOUTHEAST ACROSS THE SW TIP OF MS. REGIONAL 88-D IMAGERY SHOWING WIDESPREAD SHRA AND EMBEDDED TS ALONG AND NORTH OF THE SFC TROUGH FROM JUST NORTH OF THE JACKSON METRO TO DE KALB AND POINTS NORTHWARD. A NARROW LINE OF SHRA AND A FEW TSRA HAS DEVELOPED ALONG THE MS RIVER AND HAS BEGUN TO MOVE SLOWLY TO THE EAST. HAVE ALTERED CURRENT POP FORECAST BY LOWERING VALUES WEST OF THE MS RIVER TO CHC FOR THE REMAINDER OF THE MORNING. HAVE MAINTAINED CATEGORICAL POPS FOR A PERIOD OR TWO OF SHRA FOR AREAS SOUTH OF I-20 AND EAST OF I-55. AREAS NORTH OF I-20 AND EAST OF I-55 WILL CONTINUE WITH WIDESPREAD COLD RAIN THROUGH THE EARLY AFTERNOON HOURS. VERY TRICK TEMP FORECAST FOR TODAY. THE MODELS ARE INDICATING A SLIGHTLY SLOWER PROGRESSION TO THE SYSTEM TODAY. THIS HAS ALLOWED FOR WARMER TEMPS THAN FIRST ANTICIPATED. AREAS ALONG AND EAST OF I-55 AND ALONG AND SOUTH OF I-20 SHOULD WARM INTO THE UPPER 50S/LOWER 60S WITH MID/UPPER 60S PLAUSIBLE IN THE HATTIESBURG/LAUREL REGION. AS THE SFC LOW SLIDES ACROSS CENTRAL MS...NORTHERLY FLOW WILL INTENSIFY ON THE WEST SIDE OF THE LOW AND TEMPS WILL BEGIN A SLOW DECLINE. NORTHERN PORTIONS OF THE FA APPEAR TO REMAIN NORTH OF THE SFC TROUGH AND WILL HAVE A TOUGH TIME WARMING (PARTICULARLY WITH RAIN CONTINUING TO FALL). TEMPS WILL REMAIN STEADY OR SLOWLY RISE INTO THE 40S IN AREAS ROUGHLY ALONG AND NORTH OF A BASTROP LA...TO YAZOO CITY AND DE KALB MS. A FEW MORE UPDATES ARE PLANNED TODAY TO LOWER POPS AS THIS SYSTEM CONTINUES TO SLIDE TO THE EAST. && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && GAGAN
Hazardous weather outlook, Feb 6, 4:39 AM CST, 9 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 0439 AM CST MON FEB 06 2006 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 071039- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 0439 AM CST MON FEB 06 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TODAY AND TONIGHT... ...THUNDERSTORMS... STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL AND GUSTY WINDS TO 40 MPH WILL BE POSSIBLE ACROSS PORTIONS OF SOUTHEAST MISSISSIPPI THIS AFTERNOON. THIS AREA IS GENERALLY ALONG AND SOUTHEAST OF A LINE FROM BROOKHAVEN TO MERIDIAN. A CENTER OF LOW PRESSURE WILL MOVE EAST ACROSS CENTRAL LOUISIANA THIS MORNING AND SOUTHERN MISSISSIPPI THIS AFTERNOON. MOISTURE AND INSTABILITY IS EXPECTED TO INCREASE JUST AHEAD OF THE LOW TODAY. AS THE LOW MOVES INTO SOUTHERN MISSISSIPPI THIS AFTERNOON DURING MAXIMUM DAYTIME HEATING...THERE SHOULD BE ENOUGH INSTABILITY TO RESULT IN STRONG THUNDERSTORMS EAST OF THE LOW. THE THUNDERSTORMS WILL SHIFT EAST OF THE AREA BY THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT ANTICIPATED THROUGH NEXT SUNDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 6, 1:22 PM CST | Severe Thunderstorm Warning | JAN | Clarke, Jasper, Lauderdale | 38 min |
| Feb 6, 2:26 PM CST | Severe Thunderstorm Warning | JAN | Jefferson Davis, Lawrence, Lincoln | 58 min |
| Feb 6, 2:43 PM CST | Severe Thunderstorm Warning | JAN | Jasper | 47 min |
| Feb 6, 3:25 PM CST | Severe Thunderstorm Warning | JAN | Clarke, Lauderdale | 35 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.